Coronary artery embolism following cancer chemotherapy

M. K. Ali, Michael S. Ewer, Ayten Cangir, David J. Fisher

Research output: Contribution to journalArticlepeer-review

10 Scopus citations

Abstract

A 16-year-old patient underwent partial gastrectomy for leiomyosarcoma of the stomach. Following resection, he received combination chemotherapy that included Adriamycin and dimethyltriazenoimidazole carboxamide (DTIC), with the cumulative Adriamycin dose being 405 mg/m2. The patient was subsequently treated with vincristine, actinomycin D, and cyclophosphamide. Six hours after receiving his fourth dose of cyclophosphamide, the patient developed signs and symptoms of acute anterior wall myocardial infarction. Although he recovered from this initial cardiac event, he subsequently experienced several additional episodes of vascular occlusion involving the cerebral, femoral, coronary, and pulmonary arteries. Cardiac catheterization demonstrated all coronary arteries to be normal. Both ventricles were hypokinetic, and bilateral mural thrombi were demonstrated; these were the presumed source of the embolic phenomena. To our knowledge, this is the first description of repeated coronary artery embolization following cancer chemotherapy in a patient without evidence of preexisting cardiac abnormalities.

Original languageEnglish (US)
Pages (from-to)200
Number of pages1
JournalAmerican Journal of Pediatric Hematology/Oncology
Volume9
Issue number3
StatePublished - 1987

Keywords

  • Coronary
  • Embolism

ASJC Scopus subject areas

  • Pediatrics, Perinatology, and Child Health
  • Hematology
  • Oncology

Fingerprint Dive into the research topics of 'Coronary artery embolism following cancer chemotherapy'. Together they form a unique fingerprint.

Cite this